Alert archive / New York / Special Marine Warnings in 2003
Special Marine Warning 39, NWS Buffalo, NY
NWS Buffalo, NY issued this special marine warning at Jun 29, 2003, 2:21 PM EDT. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2003, 2:21 PM EDT (18:21 UTC)
- Expired
- Jun 29, 2003, 3:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Buffalo, NY
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Jun 29, 10:14 AM EDT, 4 hours 7 minutes earlier.
Area forecast discussion, Jun 29, 10:14 AM EDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 1014 AM EDT SUN JUN 29 2003 MAIN FORECAST CONCERN FOR THIS AFTERNOON REMAINS CONVECTIVE POTENTIAL ACROSS THE AREA. 12Z KBUF AND KALY SOUNDINGS RATHER STABLE WITH LOW LEVEL MOISTURE LACKING. HOWEVER...SOUTHWEST FLOW WILL TRANSPORT LOW LEVEL MOISTURE INTO THE AREA WITH SURFACE DEWPOINTS INTO THE LOWER 60S BY AFTERNOON. LATEST RUC SOUNDINGS SUGGESTING ATMOSPHERE TO BECOME MODERATELY UNSTABLE BY MID AFTERNOON FROM THE FINGER LAKES EASTWARD WITH CAPES APPROACHING 2500 J/KG AND LIFTED INDEX VALUES DOWN TO -6. AS UPPER TROUGH OVER THE CENTRAL GREAT LAKES APPROACHES THE AREA THIS AFTERNOON SHOULD SEE CONVECTION DEVELOP...WITH THREAT FOR MORE SIGNIFICANT CONVECTION EAST OF ROCHESTER. RUC SUGGESTING LEFT FRONT QUAD OF 300 MB 90 PLUS SPEED MAX WILL CROSS THE AREA THIS AFTERNOON ENHANCING LIFT AND BRINGING POTENTIAL FOR SEVERE WEATHER. MAIN SEVERE THREAT WILL BE WIND DAMAGE. .BUF...NONE. TMA
Hazardous weather outlook, Jun 29, 4:18 AM EDT, 10 hours 3 minutes before
NYZ001>008-010>014-019>021-085-290815- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 418 AM EDT SUN JUN 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY THERE IS A SLIGHT RISK THAT SOME THUNDERSTORMS WILL REACH SEVERE LIMITS THIS AFTERNOON OR EVENING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. SAGE
In the hours before
Special weather statement, Jun 29, 10:52 AM EDT, 3 hours 29 minutes before
NYZ001>008-010>014-019>021-085-292100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 1052 AM EDT SUN JUN 29 2003 ...SEVERE THUNDERSTORMS POSSIBLE ACROSS WESTERN AND CENTRAL NEW YORK THIS AFTERNOON AND EVENING... ATMOSPHERIC CONDITIONS WILL BECOME INCREASINGLY FAVORABLE FOR THUNDERSTORMS TO DEVELOP AHEAD OF AN APPROACHING COLD FRONT...WHICH WILL CROSS THE AREA THIS AFTERNOON AND EVENING. A FEW STORMS COULD BECOME SEVERE...ESPECIALLY EAST OF ROCHESTER. THE MAIN THREAT OF SEVERE WEATHER WILL BE FROM DAMAGING WINDS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION AND RADIO FOR LATER STATEMENTS OR POSSIBLE WARNINGS. ADDITIONAL INFORMATION CAN BE FOUND AT OUR INTERNET WEB SITE AT WWW.ERH.NOAA.GOV/BUF. SKYWARN ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY THIS EVENING. TMA
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 2:21 PM EDT | Special Marine Warning | BUF | 54 min |
Nearby
Special Marine Warnings in New York, 2003Every special marine warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.